Hail, Clay
- When
- July 2, 10:40 PM CST to 10:45 PM CST
- Where
- Clay County, Piggott
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.380, -90.180
Nickel size hail was reported in Piggott.
Numerous showers and thunderstorms continued to develop across Eastern Arkansas during the late evening hours of July 2, 2015 as an upper level disturbance approached from the northwest. Isolated flash flooding and small hail were reported across Northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Numerous showers and thunderstorms continued to develop across Eastern Arkansas during the late evening hours of July 2, 2015 as an upper level disturbance approached from the northwest. Isolated flash flooding and small hail were reported across Northeast Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 2, 7:39 PM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 839 PM CDT THU JUL 2 2015 .UPDATE... AT MID EVENING...SCATTERED SHOWERS AND STORMS WERE ACROSS THE NORTHERN THIRD OF THE CWA. WHILE A SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREATS FROM THESE STORMS SHOULD BE LIGHTNING AND HEAVY RAIN. STORMS HAVE BEEN PRODUCING AROUND 1 INCH/HOUR ACCUMULATION BASED ON DUAL POL RADAR ESTIMATES. A SHORTWAVE APPROACHING FROM THE NORTHWEST SHOULD ASSIST IN ADDITIONAL STORM DEVELOPMENT. OVERNIGHT...WE WILL NEED TO WATCH FOR TRAINING OF STORMS WHICH WOULD INCREASE ACCUMULATION AND FLASH FLOOD POTENTIAL. OVERALL FORECAST APPEARS IN GOOD SHAPE. WILL ADJUST THE 00-06Z QPF TO BETTER FIT CURRENT TRENDS. SHORT-TERM GUIDANCE /HRRR AND 18Z NAM/ SUGGEST AREA OF SHOWERS/STORMS WILL SAG SOUTH THROUGH THE NIGHT AS CURRENTLY DEPICTED. TIMING/LOCATION OF AREAS OF SHOWERS/STORMS ON FRIDAY WILL LARGELY DEPEND ON OVERNIGHT EVOLUTION OF CURRENT CONVECTION. GW && .PREV DISCUSSION... /ISSUED 214 PM CDT THU JUL 2 2015/ DISCUSSION... CLOUDS BEGINNING TO ERODE...WITH ATMOSPHERE FINALLY SEEING A SLOW DESTABILIZATION. A FEW STORMS ON RADAR HAVE POPPED UP ACROSS NORTHWEST TENNESSEE...BUT HAVE REMAINED BELOW SEVERE LIMITS. STORM COVERAGE HAS ALSO REMAINED STEADY. CURRENT TEMPERATURES ARE RUNNING IN THE LOW TO MID 80S WITH BREEZY SOUTHWEST WINDS. HIGHS SHOULD CLIMB TO THE MID AND UPPER 80S WITH A MIX OF CLOUDS AND SUN. FOR TONIGHT THROUGH SATURDAY...MAIN FOCUS FOR SCATTERED SHOWERS AND STORMS WILL BE JUST ALONG AND SOUTH OF A WEAK COLD FRONT RUNNING FROM NORTHWEST ARKANSAS TO THE OHIO RIVER...WHILE A SERIES OF SHORTWAVES DROP SOUTHEAST FROM THE CENTRAL PLAINS. THE FIRST WAVE WILL ARRIVE LATE THIS EVENING WHICH COULD PROVIDE FOR MORE ORGANIZED ACTIVITY. MODELS HOWEVER HAVE BEEN VERY BULLISH WITH THIS SCENARIO...LEADING TO MUCH HIGHER QPF...BUT ONLY PORTIONS OF NORTHWEST TENNESSEE HAS REALLY SEEN THIS ACTION. SO AM A BIT HESITANT ON KEEPING POPS HIGHER THAN 60 PERCENT BEYOND THE FIRST 12 HOURS. THERE ARE JUST TOO MANY FACTORS THAT COULD MUCK UP THE AREA...COLD POOLS...LOW LEVEL CLOUD COVER...ETC. THIS IN TURN WOULD LEAD TO PROLONGED STABILITY DURING THE DAY...GENERATING ONLY WIDELY ISOLATED ACTIVITY LATE IN THE AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT WILL REMAIN LOW THROUGH THE PERIOD...WITH AREAS ALONG AND NORTH OF INTERSTATE FORTY SEEING THE GREATEST AMOUNT OF BULK SHEAR...25 TO 30 KTS...WITH THE APPROACHING WAVE. THE WORST THREAT THE NEXT 48 HOURS WILL CONTINUE TO BE VERY LOCALIZED FLASH FLOODING...SUCH AS WAS SEEN IN OBION COUNTY LAST NIGHT. DUE TO RAIN CHANCES AND SIGNIFICANT CLOUD COVER HIGH TEMPERATURES WILL REMAIN BELOW NORMAL FRIDAY AND SATURDAY WITH NEAR NORMAL LOWS. SUNDAY THROUGH THURSDAY...A WEAKER NORTHWEST UPPER FLOW IS PROJECTED TO SLOWLY DEVELOP OVER THE MID MISSISSIPPI VALLEY AS HEIGHTS BUILD IN THE OHIO VALLEY AND GREAT LAKES. TEMPERATURES WILL SLOWLY CREEP BACK UP TO THE UPPER 80S AND LOW 90S..OR NEAR NORMAL FOR EARLY JULY. CONVECTION WILL BE MORE DIURNALLY DRIVEN WITH MAX HEATING AND WILL LIKELY BECOME MORE ISOLATED IN COVERAGE. JAB && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL CONTINUE FOR MOST OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS EVENING WITH A BETTER CHANCE FOR THUNDERSTORMS OVERNIGHT ACROSS THE ENTIRE AREA. SOME OF THE THUNDERSTORMS MAY PRODUCE MVFR CEILINGS AND VISIBILITY AT TIMES OVERNIGHT. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS POSSIBLE AT TIMES. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT THU JUL 2 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-032130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 219 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND NORTH OF A LINE FROM FORREST CITY ARKANSAS TO PICKWICK DAM TENNESSEE. DAMAGING WINDS WILL BE THE PRIMARY THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL UPPER LEVEL DISTURBANCES THROUGHOUT HOLIDAY WEEKEND MAY PRODUCE A FEW STRONG TO SEVERE STORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND POSSIBLY AT TIMES FRIDAY INTO THE UPCOMING HOLIDAY WEEKEND IN SUPPORT OF SEVERE WEATHER OPERATIONS. JAB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT THU JUL 2 2015
ARZ008-009-017-018-030215-
RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR-
829 PM CDT THU JUL 2 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 PM CDT FOR...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 829 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER IMBODEN...OR 10 MILES NORTHWEST OF BLACK ROCK...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN RANDOLPH...NORTHWESTERN GREENE...SOUTHWESTERN CLAY
AND NORTHERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3625 9128 3624 9126 3631 9126 3634 9125
3627 9075 3601 9084 3617 9131
TIME...MOT...LOC 0129Z 288DEG 25KT 3624 9119SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT THU JUL 2 2015
ARZ017-018-026-030230-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
838 PM CDT THU JUL 2 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 930 PM CDT FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 837 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER LYNN...OR 9 MILES SOUTHWEST OF BLACK ROCK...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN CRAIGHEAD...SOUTHWESTERN GREENE AND LAWRENCE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3601 9135 3614 9130 3604 9070 3577 9082
3585 9103 3589 9103 3589 9114 3597 9136
TIME...MOT...LOC 0137Z 289DEG 29KT 3603 9124SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT THU JUL 2 2015 ARZ018-026-028-MOZ113-030245- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO- 913 PM CDT THU JUL 2 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 945 PM CDT FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI... AT 913 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR PARAGOULD...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI... SOUTHEASTERN GREENE AND SOUTHWESTERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3595 9064 3612 9057 3603 9008 3577 9019 TIME...MOT...LOC 0213Z 289DEG 28KT 3601 9052
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 935 PM CDT THU JUL 2 2015 ARZ026>028-030315- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 935 PM CDT THU JUL 2 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1015 PM CDT FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 934 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR GREENFIELD...OR NEAR JONESBORO...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN CRAIGHEAD...WEST CENTRAL MISSISSIPPI AND NORTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3568 9087 3585 9080 3572 9017 3546 9028 TIME...MOT...LOC 0234Z 289DEG 28KT 3574 9075
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1103 PM CDT THU JUL 2 2015 ARZ009-018-MOZ113-030430- GREENE AR-CLAY AR-DUNKLIN MO- 1103 PM CDT THU JUL 2 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1130 PM CDT FOR... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... EAST CENTRAL DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI... AT 1103 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GREENWAY...OR NEAR RECTOR...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN GREENE...SOUTHEASTERN CLAY AND EAST CENTRAL DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3624 9039 3642 9037 3642 8997 3616 8999 TIME...MOT...LOC 0403Z 274DEG 21KT 3633 9029
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT THU JUL 2 2015
MSZ001-002-TNZ048>050-088-089-030500-
MARSHALL MS-DE SOTO MS-TIPTON TN-LAUDERDALE TN-SHELBY TN-HAYWOOD TN-
FAYETTE TN-
1110 PM CDT THU JUL 2 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL MIDNIGHT CDT FOR...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
AT 1108 PM CDT...GUSTY OUTFLOW WINDS WILL MOVE ACROSS THE MEMPHIS
METRO AREA...AND INTO SOUTHWESTERN TENNESSEE AND NORTHWESTERN
MISSISSIPPI. WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE.
BEHIND THE GUSTY WINDS...SCATTERED THUNDERSTORMS WILL MOVE THROUGH.
THESE STORMS WILL BRING LIGHTNING AND BRIEF BUT HEAVY RAINFALL.
PEOPLE IN NORTHWESTERN MARSHALL...NORTHERN DE SOTO...SOUTHEASTERN
TIPTON...SOUTHEASTERN LAUDERDALE...SHELBY...SOUTHWESTERN HAYWOOD AND
WESTERN FAYETTE COUNTIES SHOULD REMAIN ALERT AS THE WINDS AND STORMS
MOVE THROUGH.
LAT...LON 3528 8996 3560 8957 3556 8921 3491 8955
3492 9022
TIME...MOT...LOC 0408Z 274DEG 21KT 3513 8992The Memphis radar (KNQA), 118 km away, was scanning. The volume nearest the first event began at 04:42 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Nickel size hail was reported in Piggott.
Heavy rain caused flooding in the Carriage Hills subdivision south of Paragould. Water was up to 18 inches deep in parts of the subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593502, 593503.